I was hoping this was a "reply" space and not a "post a question" thing.
Anyway, with regards to INF and RIBAVIRIMN.........
That stuff does screw you up permanently!!! My dearest friend on the planet tried the tx for 8 months; he started to hallucinate and hear voices and the brain fog never went away. He's now on all kinds of meds to try and fix what INF and RIBA did to him including meds for alzheimers.
His sister and I refuse treatment with this ****.
Her brother will never be the same again.
Someone should sue.
This is your first post. Keep in mind, most people on this forum are currently treating with interferon and ribavirin so you won't find many who condemn current SOC. Some may have lingering side effects but that is true with any drug used over a long period of time. Thank you for sharing your disdain for the current treatment. I am past the 8 month mark and no psychotic episodes or depression so what you are relating to us does not apply to everyone and I remain hopeful that one day because of my treatment I will be hepatitis C free despite the minor inconveniences treatment has caused.
Good Luck with whatever route you chose if indeed you do try to eradicate the virus in your body someday.
Interferon can have a negative psychological effect in a small population of people. With that said I think you overstate your case.
In my case it made me quite depressed a month after starting treatment. I recognized the symptoms, got myself pout on a small dose of Zoloft and had no more psychological issues. The "brain fog" lifted as well.
Riba and Interferon has made the levels of virus in my body undetectable after only one month. After 7 months of treatment I remain undetectable. I understand that I have , at this point a 90%+ chance of being permanently cured.
I am sorry about your friend's experience. There may have been mitigating psychological issues, I really don't know. But in my case, and in many others, Riba and Interferon has been a cure and a godsend. I do not believe your friend's bad experience should prevent anybody who really wants to be cured from doing so.
I know what you are talking about, the problem is that if you are faced with death or this treatment you have to try. I know people who were very sick after treatment, it took years for them to get better on the other hand there are people who did the treatment and 3 months later felt fine. It is like the roll of the dice
I was UND from week 8 to 48 looked really good, 5-6 weeks later it is back so I wasted my time and went through hell for nothing. Will I treat again? yep, I want to live
Now if I were at the low end of liver damage then I would wait but I am in the beginning stages of cirrhosis so the doc says no choice. I am really sorry for your friend and I pray that he will get better over time. Both of my friends who experienced neurological damage did recover one took a year or more the other 3 years
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.